MAUDE Adverse Event Report: ARTHREX, INC. 45 DEG CURVE LEFT, QUICKPASS LASSO; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. 45 DEG CURVE LEFT, QUICKPASS LASSO; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 45 DEG CURVE LEFT, QUICKPASS LASSO
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a shoulder stabilisation surgery the tip of the device broke inside the patient.All the broken fragments are retrieved and nothing will remain inside the patient.The surgeon changed the surgical technique from arthroscopic to open.This was necessary to retrieve the broken fragment.
 
Additional Manufacturer Narrative
Complaint confirmed.The evaluation confirmed the tip broke at the weld joint and the shaft was bent.Both breakage and bending may occur as a result of leveraging the device against hard bone or another instrument.The device met all material specifications as received.

Brand Name
45 DEG CURVE LEFT, QUICKPASS LASSO
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7751161
Report Number1220246-2018-00592
Device Sequence Number19252000
Product Code LXH
UDI-Device Identifier00888867038929
UDI-Public00888867038929
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number45 DEG CURVE LEFT, QUICKPASS LASSO
Device Catalogue NumberAR-6068-45L
Device Lot NumberUNK1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2018
Initial Date Received by Manufacturer 07/16/2018
Supplement Date Received by Manufacturer07/16/2018
Initial Report FDA Received Date08/06/2018
Supplement Report FDA Received Date08/21/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;